Optimization and sensitivity of retaining structures


Saribas A., Erbatur F.

JOURNAL OF GEOTECHNICAL ENGINEERING-ASCE, vol.122, no.8, pp.649-656, 1996 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 122 Issue: 8
  • Publication Date: 1996
  • Doi Number: 10.1061/(asce)0733-9410(1996)122:8(649)
  • Journal Name: JOURNAL OF GEOTECHNICAL ENGINEERING-ASCE
  • Journal Indexes: Science Citation Index Expanded, Scopus, Academic Search Premier, Applied Science & Technology Source, Computer & Applied Sciences, Environment Index
  • Page Numbers: pp.649-656

Abstract

This paper is concerned with optimum design and sensitivity of retaining structures. The optimum design formulation in terms of a constrained nonlinear programming problem, is given for reinforced concrete-cantilever retaining walls. The objective function may be chosen as the cost or weight of the wall. The solution is carried out by a specially prepared computer program (RETOPT). Illustrative problems are solved, and their results are presented and discussed. The formulation allows for a detailed sensitivity analysis to be made for selected design parameters, also depicted with numerical examples.